Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 18, NWS Albuquerque, NM

April 7, 2011

NWS Albuquerque, NM issued this wind advisory at Apr 7, 2011, 5:03 AM MDT. It took effect at Apr 7, 2011, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2011, 5:03 AM MDT (11:03 UTC)
In effect from
Apr 7, 2011, 10:00 AM MDT
Expired
Apr 7, 2011, 8:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS75 KABQ 071103
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
503 AM MDT THU APR 7 2011

...STRONG WINDS TO REDEVELOP ACROSS EASTERN NEW MEXICO TODAY...

.STRONG WINDS ARE EXPECTED ACROSS EASTERN NEW MEXICO TODAY AS A
SURFACE LOW IN SOUTHEAST COLORADO INCREASES THE SURFACE PRESSURE
GRADIENT ALONG WITH AFTERNOON MIXING. WEST TO SOUTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON. EXPECT THE
STRONGEST SPEEDS TO OCCUR DURING THE MID-AFTERNOON HOURS AT MOST
LOCALES. LOCALIZED AREAS OF BLOWING DUST AND STRONG CROSS WINDS
CAN BE EXPECTED TODAY. EXPECT THE WINDS TO GRADUALLY WEAKEN NEAR
SUNSET.

NMZ524-071215-
/O.CAN.KABQ.WI.Y.0017.000000T0000Z-110407T1200Z/
SOUTH CENTRAL HIGHLANDS-
503 AM MDT THU APR 7 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED. WINDY CONDITIONS WILL RETURN TO THE
REGION THIS AFTERNOON...ALTHOUGH NOT AS STRONG AS WEDNESDAY. WIND
SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH.

$$

NMZ523-528>538-071800-
/O.NEW.KABQ.WI.Y.0018.110407T1600Z-110408T0200Z/
CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
503 AM MDT THU APR 7 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* LOCATION...THE EASTERN PLAINS OF NEW MEXICO.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL RAPIDLY INCREASE LATE THIS MORNING
  AND PERSIST THROUGH THE EARLY EVENING HOURS. THE STRONGEST WIND
  SPEEDS WILL LIKELY OCCUR DURING THE MID-AFTERNOON FOR MOST AREAS.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE
  VISIBILITY AT TIMES. STRONG CROSS WINDS WILL ALSO CREATE
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG NORTHWEST TO
  SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 84 AND 285 AS
  WELL AS STATE ROUTES 39 AND 104. LOOSE OBJECTS MAY BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ526-539-540-071800-
/O.EXT.KABQ.WI.Y.0017.000000T0000Z-110408T0200Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
503 AM MDT THU APR 7 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* LOCATION...NORTHERN SACRAMENTO MOUNTAINS AS WELL AS EASTERN
  LINCOLN AND SOUTHWEST CHAVES COUNTIES.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE THROUGH THE DAY BEFORE GRADUALLY
  WEAKENING EARLY THIS EVENING. THE STRONGEST WIND SPEEDS SHOULD
  OCCUR FROM LATE MORNING THROUGH MID-AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE
  VISIBILITY AT TIMES. STRONG CROSS WINDS WILL ALSO CREATE
  HAZARDOUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO
  SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 380 AS WELL AS
  STATE ROUTE 214. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD EXERCISE EXTREME CAUTION.

&&

$$

DPORTER/44
2 follow-up statements
326 
WWUS75 KABQ 071734
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1134 AM MDT THU APR 7 2011

...GUSTY WINDS EXPECTED ACROSS EASTERN NEW MEXICO THIS AFTERNOON
AND EARLY EVENING...

.STRONG WINDS ARE EXPECTED ACROSS EASTERN NEW MEXICO THIS
AFTERNOON AND EARLY THIS EVENING AS SURFACE LOW PRESSURE IN
SOUTHEAST COLORADO STRENGTHENS. WEST TO SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON. EXPECT THE
STRONGEST SPEEDS TO OCCUR DURING THE MID-AFTERNOON HOURS AT MOST
LOCALES. LOCALIZED AREAS OF BLOWING DUST AND STRONG CROSS WINDS
CAN BE EXPECTED. THE GUSTY WINDS SHOULD GRADUALLY WEAKEN NEAR
SUNSET.

NMZ523-528>538-080200-
/O.CON.KABQ.WI.Y.0018.000000T0000Z-110408T0200Z/
CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
1134 AM MDT THU APR 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* LOCATION...THE EASTERN PLAINS...CENTRAL AND NORTHEAST HIGHLANDS. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL RAPIDLY INCREASE EARLY IN THE
  AFTERNOON AND PERSIST THROUGH THE EARLY EVENING HOURS. THE
  STRONGEST WIND SPEEDS WILL LIKELY OCCUR DURING THE MID-
  AFTERNOON FOR MOST AREAS.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY AT TIMES. STRONG CROSS WINDS WILL ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG NORTHWEST TO 
  SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 84 AND 285 AS 
  WELL AS STATE ROUTES 39 AND 104. LOOSE OBJECTS MAY BECOME 
  AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ526-539-540-080200-
/O.CON.KABQ.WI.Y.0017.000000T0000Z-110408T0200Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1134 AM MDT THU APR 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* LOCATION...NORTHERN SACRAMENTO MOUNTAINS AS WELL AS EASTERN 
  LINCOLN AND SOUTHWEST CHAVES COUNTIES. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL CONTINUE FOR THE REST OF THE DAY
  BEFORE GRADUALLY WEAKENING EARLY THIS EVENING. THE STRONGEST
  WIND SPEEDS SHOULD OCCUR THROUGH MID-AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY AT TIMES. STRONG CROSS WINDS WILL ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO 
  SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 380 AS WELL AS 
  STATE ROUTE 214. LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD EXERCISE EXTREME CAUTION.

&&

$$
038 
WWUS75 KABQ 080149
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
749 PM MDT THU APR 7 2011

NMZ523-528>538-080300-
/O.EXP.KABQ.WI.Y.0018.000000T0000Z-110408T0200Z/
CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
749 PM MDT THU APR 7 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS WITH
ONLY A FEW OCCASIONAL GUSTS ABOVE 25 MPH EXPECTED BEFORE 9 PM.

$$

NMZ526-539-540-080300-
/O.EXP.KABQ.WI.Y.0017.000000T0000Z-110408T0200Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
749 PM MDT THU APR 7 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE EVENING
HOURS. SOME OCCASIONAL GUSTS TO 35 MPH WILL BE POSSIBLE BEFORE 10
PM...BUT OVERALL WINDS WILL CONTINUE TO TREND DOWN.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:40 AM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 7, 3:40 AM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MDT THU APR 7 2011

...EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS POSSIBLE SATURDAY...

.DISCUSSION...
PRIMARY FORECAST CHALLENGES IN THE SHORT TERM FOCUS ON PCPN CHANCES
AS WELL AS WINDY/FIRE WEATHER CONDITIONS. WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS ARE LIKELY FRIDAY ACROSS THE FORECAST AREA MINUS
THE NRN MOUNTAINS WITH A MORE INTENSE SITUATION POSSIBLE FOR SAT. A
DAMAGING WIND THREAT LOOKS PLAUSIBLE FOR CENTRAL/ERN NM ON SUNDAY.

UPPER LOW OFF THE BAJA CALIFORNIA COAST HAS BEEN ABSORBED INTO THE
WESTERLIES AND IS CURRENTLY MIGRATING INTO CENTRAL NEW MEXICO ATTM.
PCPN LOOKS RATHER MEAGER ON REGIONAL WSR-88D NETWORK...ALTHOUGH A
FEW OBSERVATIONS SITES HAVE NOTED LIGHT TO MODERATE QPF WITH GALLUP
OCCASIONALLY REPORTING HEAVY RAIN. IN FACT...MANY REPORTING STATIONS
WITHIN SAN JUAN...RIO ARRIBA...MCKINLEY AND SANTA FE COUNTIES HAVE
NOTED 0.10-0.40 OF AN INCH OF PCPN. EVEN PORTIONS OF THE SACRAMENTO
MOUNTAINS HAVE PICKED UP A COUPLE TENTHS OF AN INCH. WITH THIS BEING
SAID...WILL CONTINUE WITH SCATTERED/NUMEROUS COVERAGE ACROSS THE NW
QUADRANT OF THE FORECAST AREA...WITH ACTIVITY ACROSS THE ERN PLAINS
STARTING TO DWINDLE AFTER SUNRISE WITH THE PASSAGE OF THE WAVE. SOME
LIGHT OROGRAPHIC ACTIVITY COULD PERSIST IN THE NORTHWEST ZONES INTO
THE AFTERNOON HOURS...WANING THEREAFTER. SNOW LEVELS ARE LIKELY NEAR
8500 FEET THIS MORNING AND SHOULD RISE ONLY 500 FT BY AFTERNOON. AN
ADDITIONAL LIGHT DUSTING TO 2 INCHES ARE POSSIBLE BEFORE ALL IS SAID
AND DONE...MAINLY ALONG THE WEST FACING SLOPES OF THE SAN JUANS AOA
9500 FT. MEANWHILE...A 996MB SURFACE LOW WILL DEVELOP OVER SOUTHEAST
COLORADO THIS AFTERNOON. THIS WILL TIGHTEN THE SFC PRESSURE GRADIENT
IN THE EASTERN NM...ESPECIALLY IN THE NE/EC PLAINS. WINDS ALOFT ARE
NOT OVERLY IMPRESSIVE...35 KTS AT 700MB...BUT AFTERNOON MIXING WILL
COMBINE WITH THE SFC PRESSURE GRADIENT TO PRODUCE WINDY CONDITIONS.
LOW END WIND ADVISORY SPEEDS ARE LIKELY...ALTHOUGH NOT CONSISTENTLY
BLOWING AT ALL TIMES. NONETHELESS...FEEL IT IS PRUDENT TO ISSUE THE
NPW FOR STRONG CROSS WINDS. NMZ526-239-540 WILL BE EXTENDED THROUGH
02Z/FRI AND THE REMAINDER OF THE ERN PLAINS WILL START AT 16Z/TODAY.
WILL REMOVE NMZ524 FROM THE ADVISORY ALTHOUGH BREEZY CONDITIONS WILL
PERSIST THROUGHOUT THE DAY. CRITICAL FIRE WEATHER CONDITIONS CAN BE
EXPECTED IN CENTRAL/ERN NEW MEXICO. PLEASE REFER TO THE FIRE WEATHER
SECTION BELOW FOR FURTHER DETAILS. TEMPERATURES TODAY SHOULD BE NEAR
SEASONAL NORMALS IN THE WEST AND 5-10F ABOVE AVERAGE IN THE EAST.

AN UPPER LEVEL TROUGH CURRENTLY IN THE PACIFIC NORTHWEST WILL DIVE
SOUTH OVER THE NEXT 36 HOURS. AN EMBEDDED 532 DAM CLOSED LOW SHOULD
SLOWLY FILL AS ITS MIGRATES INTO SRN CALIFORNIA BY FRI NIGHT. EVEN
THOUGH THIS FEATURE WILL BE WEAKENING...THE UPPER LEVEL GRADIENT IS
EXPECTED TO TIGHTEN ACROSS AZ/WRN NM ON FRIDAY AND STATEWIDE ON SAT.
THIS WILL SET THE STAGE FOR A SIGNIFICANT WIDESPREAD WINDY AND FIRE
WEATHER EVENT FOR THE LAND OF ENCHANTMENT. IN FACT...DAMAGING WINDS
MAY BE A THREAT ON SATURDAY AFTERNOON IN THE ERN HALF OF THE STATE
AS 700MB WINDS RAPIDLY INCREASE INTO THE 45-70 KT RANGE. MEANWHILE...
A 990MB SURFACE LOW IS PROGGED TO DEVELOP IN NORTHEAST COLORADO. IT
WILL NOT BE IN THE MOST FAVORED LOCATION...HOWEVER THE SFC PRESSURE
GRADIENT WILL NOTABLY TIGHTEN ACROSS THE REGION. THIS PERIOD SHOULD
BE MONITORED EXTREMELY CLOSELY AS A TINDERBOX AIRMASS IN COMBINATION
WITH DAMAGING WINDS AND ONGOING/NEW FIRES MAY POSE A THREAT TO LIFE
AND PROPERTY. STRONG WINDS MAY PERSIST INTO SAT NIGHT AS THE SURFACE
LOW DEEPENS TO 989MB AND SLIDES INTO EAST CENTRAL CO...A MUCH BETTER
LOCALE FOR NM. INCREASED HIGH TEMPS FOR THIS PERIOD AND ADDED AREAS
OF BLOWING DUST TO THE ERN PLAINS. ON THE FLIP SIDE...PRECIPITATION
CHANCES WILL INCREASE ACROSS WRN NEW MEXICO SATURDAY...WITH THE UPR
LOW MIGRATING ALONG THE CO/NM BORDER SAT NIGHT. STORMS INITIALLY MAY
BE CAPABLE OF DAMAGING MICROBURSTS PER THE INVERTED-V MODEL SOUNDING
PROFILES ON THE NAM BUFR. PACIFIC FRONT WILL SWEEP ACROSS THE STATE
SATURDAY NIGHT/SUNDAY...WHICH MAY BE A CONCERN FOR ANY FIRE CREWS IN
THE FIELD DUE TO CHANGING WIND DIRECTIONS. WINDY CONDITIONS WILL BE
A CONCERN AGAIN ON SUNDAY AFTERNOON...ALTHOUGH SPEEDS WILL NOT BE AS
STRONG AS SATURDAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY OVER
THIS SAME REGION DURING PEAK HEATING. TEMPERATURES WILL SUCCUMB TO
COLD AIR ADVECTION AND DROP 10-20 DEGREES IN THE WEST/EAST FOR SAT/
SUN RESPECTIVELY. NOTE...MODELS COULD SLOW THE EASTWARD PROGRESSION
OF THE UPR LEVEL DISTURBANCE AND THIS MAY IMPACT THE SEVERITY OF THE
STORM SYSTEM.

QUIETER WEATHER IS ON TAP FOR THE EARLY PORTION OF THE WORK WEEK. A
WEAK DISTURBANCE WILL WALK ACROSS NEW MEXICO TUESDAY/TUESDAY NIGHT...
BUT IT APPEARS TO OFFER MINIMAL IMPACT ATTM. DPORTER

&&

.AVIATION...
A STEADY STREAM OF MOISTURE WILL PERSIST OVER CENTRAL AND WESTERN
PARTS OF NM TODAY...MAINLY NORTH OF HWY 60. AIRPORTS ALONG A LINE
FROM KSAF TO KSKX AND WWD TO AZ BORDER CAN EXPECT PERIODS OF
MVFR/IFR CONDITIONS IN -RA BR/LOW CLOUDS. PRECIP/LOW CLOUDS MAY
LINGER INTO THIS AFTN AND TONIGHT ALONG A LINE FROM GUP TO CUBA AND
NWD TO THE CO BORDER. SW WINDS WILL BECOME GUSTY AGAIN TODAY WITH
STRONGEST G35-45 KT ALONG AND E OF CNTRL MTN CHAIN. STRONG WINDS
WILL RETURN AREAWIDE ON FRIDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR PARTS OF THE
FORECAST AREA DAILY THROUGH SUNDAY. THE AREA MOST PERSISTENTLY
IMPACTED WITH BE THE EAST. HOWEVER...PARTS OF CENTRAL AND WESTERN
NEW MEXICO WILL ALSO EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS
TODAY AND FRIDAY.

A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP SOUTHWARD ALONG
THE PACIFIC COAST TO SOUTHERN CA TODAY AND TONIGHT...THEN EJECT
NORTHEASTWARD SATURDAY...TRAVEL EASTWARD ALONG THE CO/NM BORDER
SATURDAY NIGHT...THEN GRADUALLY EXIT NORTHEASTWARD INTO THE UPPER
GREAT PLAINS ON SUNDAY. A BAJA LOW THAT BROUGHT PRECIP TO PARTS OF
NM OVERNIGHT WILL EXIT NM TO THE NE THIS MORNING ENDING SHOWERS IN
MOST LOCATIONS BY MID DAY. HOWEVER...THE AREA ALONG AND N OF A LINE
FROM RAMAH TO PECOS WILL CONTINUE TO SEE SCT TO ISOLD SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AS INSTABILITY AND MOISTURE
PERSISTENTLY CROSSES THE FOUR CORNERS REGION IN STRONG SW FLOW
ALOFT.

WITH THIS MORNINGS FORECAST PACKAGE...WE WILL UPGRADE TO A RED FLAG
WARNING FOR TODAY IN THE MIDDLE RIO GRANDE VALLEY AND ACROSS THE
EASTERN PLAINS. WILL ALSO CANCEL THE WATCH FOR THE SANDIA/MANZANO
AND GALLINAS MOUNTAINS...BUT WILL ISSUE A RED FLAG WARNING FOR THE
NORTHEAST HIGHLANDS ALONG AND EAST OF I-25. DUE TO THE WET SYSTEM
THAT WILL EJECT NE THIS MORNING...HUMIDITIES WILL REMAIN ELEVATED
FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD TODAY.
HOWEVER...IN THE WAKE OF THE SYSTEM STRONG SPRING MIXING SHOULD
ENABLE THE MIDDLE RIO GRANDE VALLEYS HUMIDITIES TO CRATER FROM 14 TO
18 PERCENT THIS AFTERNOON...ESPECIALLY IN SOCORRO COUNTY. SW WIND
GUSTS WILL REACH 45-50 MPH IN THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS TODAY...BUT HUMIDITIES MAY ONLY DROP TO 15 PERCENT IN
ISOLATED LOCATIONS FOR AN HOUR OR TWO WITH THE GREATEST THREAT OF
LOCALLY CRITICAL CONDITIONS ALONG THE SOUTHERN AND EASTERN FRINGES
OF THE ZONE. LIKEWISE FOR THE WEST CENTRAL HIGHLANDS...WHERE EASTERN
FRINGES OF THE ZONE WILL PROBABLY EXPERIENCE LOCALLY CRITICAL
CONDITIONS FOR AN HOUR OR TWO THIS AFTERNOON.

WE WILL ALSO CONTINUE THE WIDESPREAD FIRE WEATHER WATCH FOR FRIDAY
UNCHANGED...AND WILL EXPAND THE FIRE WEATHER WATCH FOR SATURDAY TO
INCLUDE THE NE HIGHLANDS ALONG AND EAST OF I-25.  ALTHOUGH THE NORTH
CENTRAL MOUNTAINS ARE NOT INCLUDED IN FRIDAYS FIRE WEATHER WATCH...
IT WILL BE WINDY THERE AND SOUTHERN AND EASTERN FRINGES OF THAT ZONE
CAN EXPECT AN HOUR OR TWO OF LOCALLY CRITICAL CONDITIONS. SATURDAY
HAS CLEARLY EMERGED AS THE DAY WITH THE STRONGEST WINDS...WHEN MUCH
OF CENTRAL AND EASTERN NM CAN ANTICIPATE GUSTS FROM 45 TO 55 MPH.
GUSTS OVER 60 MPH WILL BE POSSIBLE ALONG THE E SLOPES OF THE CENTRAL
MTN CHAIN AND ACROSS THE NE PLAINS. HUMIDITIES MAY NOT REACH
CRITICAL THRESHOLDS SATURDAY FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN WESTWARD...BUT THEY SHOULD DROP TO AROUND 10 PERCENT
ALONG THE TX BORDER.

AS THE UPPER LOW PASSES EASTWARD ALONG THE NM/CO BORDER SATURDAY
NIGHT...A WAVE OF WETTING PRECIPITATION SHOULD MOVE THROUGH MAINLY
WESTERN AND NORTHERN PARTS OF NM. PRECIP CHANCES WILL INCREASE
ACROSS THE W BEGINNING SATURDAY AFTERNOON...WHEN THUNDERSTORMS WILL
BE POSSIBLE. THEN...WRAP AROUND MOISTURE MAY CAUSE RAIN AND MOUNTAIN
SNOW SHOWERS TO PERSIST ALONG THE CO BORDER SUNDAY AS THE UPPER LOW
EXITS NE. A POTENT PACIFIC COLD FRONT WILL CROSS WITH THE SYSTEM
SATURDAY NIGHT...DROPPING TEMPERATURES 8-14 DEGREES BELOW NORMAL IN
CENTRAL AND WESTERN AREAS SUNDAY. HIGHS ON THE PLAINS SUNDAY WILL
VARY FROM NEAR NORMAL TO AS MUCH AS 8 DEGREES BELOW NORMAL. A FEW
INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE WESTERN AND
ESPECIALLY THE NORTHERN MOUNTAINS SATURDAY NIGHT INTO SUNDAY
MORNING.

SOUTHWEST WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE EAST ALL
NIGHT SATURDAY NIGHT AND HUMIDITY RECOVERIES ARE EXPECTED TO BE
POOR. THEN...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO RETURN TO MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN
CHAIN SUNDAY AFTERNOON...DESPITE COOLER TEMPERATURES. A 989 MB
SURFACE LOW WILL SLOWLY EXIT CO NORTHEASTWARD WITH THE UPPER LOW.
THIS WILL RESULT IN THE PERSISTENCE OF A VERY STRONG SURFACE
PRESSURE GRADIENT ACROSS EASTERN NM SUNDAY AND STRONG NW WINDS THAT
WILL LIKELY GUST FROM 40 TO 50 MPH. HUMIDITIES SHOULD CRATER TO
AROUND 10 PERCENT SOUTH OF HIGHWAY 56.

NEXT WORK WEEK...A RIDGE OF HIGH PRESSURE MAY CROSS THE STATE MONDAY
BEFORE SOUTHWEST WINDS BEGIN TO STRENGTHEN AGAIN TUESDAY IN ADVANCE
OF AN UPPER LEVEL TROUGH THAT WILL CROSS MAINLY NORTH OF NM
WEDNESDAY. ITS NOW LOOKING LESS LIKELY THAT CRITICAL FIRE WEATHER
CONDITIONS WILL DEVELOP MONDAY AFTERNOON...ALTHOUGH WINDS SHOULD BE
GUSTY ON PARTS OF THE PLAINS. CRITICAL CONDITIONS COULD REDEVELOP IN
THE EAST TUESDAY OR WED IF THE JET STREAK ROUNDING THE BASE OF THE
NEXT UPPER TROUGH IS STRONG ENOUGH...OR IF A STRONG ENOUGH LEE
TROUGH CAN DEVELOP AT THE SURFACE. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  39  65  39 /  50   5   5   5
DULCE...........................  53  28  61  31 /  70   5   5   5
CUBA............................  60  32  65  35 /  50   0   0   0
GALLUP..........................  59  33  62  31 /  50   5   5  10
EL MORRO........................  57  29  60  30 /  30   0   0   5
GRANTS..........................  62  29  65  31 /  20   0   0   5
QUEMADO.........................  64  33  62  33 /  20   0   0   5
GLENWOOD........................  70  44  70  43 /   5   0   0   5
CHAMA...........................  47  30  55  32 /  80  10  10   5
LOS ALAMOS......................  59  43  61  45 /  40   0   0   0
PECOS...........................  58  32  61  37 /  30   0   0   0
CERRO/QUESTA....................  53  31  61  33 /  40   0   0   0
RED RIVER.......................  45  33  52  34 /  40   5   0   0
ANGEL FIRE......................  50  32  56  33 /  30   5   0   0
TAOS............................  57  30  64  34 /  30   0   0   0
MORA............................  56  33  61  37 /  20   0   0   0
ESPANOLA........................  65  36  70  37 /  30   0   0   0
SANTA FE........................  60  34  64  40 /  40   0   0   0
SANTA FE AIRPORT................  63  36  66  40 /  30   0   0   0
ALBUQUERQUE FOOTHILLS...........  68  42  69  42 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  69  45  70  45 /  20   0   0   0
ALBUQUERQUE VALLEY..............  70  38  72  39 /  20   0   0   0
ALBUQUERQUE WEST MESA...........  69  39  71  40 /  20   0   0   0
LOS LUNAS.......................  71  39  72  42 /  10   0   0   0
RIO RANCHO......................  69  41  71  41 /  20   0   0   0
SOCORRO.........................  75  46  75  48 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  64  39  66  39 /  30   0   0   0
TIJERAS.........................  66  40  68  41 /  20   0   0   0
MORIARTY/ESTANCIA...............  67  35  67  37 /  10   0   0   0
CLINES CORNERS..................  64  36  64  38 /  10   0   0   0
GRAN QUIVIRA....................  67  43  67  44 /   5   0   0   0
CARRIZOZO.......................  70  46  70  45 /   5   0   0   0
RUIDOSO.........................  61  41  62  41 /  10   0   0   0
CAPULIN.........................  68  38  71  41 /  10   0   0   0
RATON...........................  71  36  74  40 /  10   0   0   0
SPRINGER........................  70  37  74  39 /  10   0   0   0
LAS VEGAS.......................  64  34  66  39 /  10   0   0   0
CLAYTON.........................  75  43  77  47 /   5   0   0   0
ROY.............................  69  40  71  40 /   5   0   0   0
CONCHAS.........................  78  47  79  49 /   5   0   0   0
SANTA ROSA......................  77  44  76  42 /   5   0   0   0
TUCUMCARI.......................  81  46  81  49 /   5   0   0   0
CLOVIS..........................  79  46  81  46 /   0   0   0   0
PORTALES........................  80  46  82  48 /   0   0   0   0
FORT SUMNER.....................  81  50  81  47 /   0   0   0   0
ROSWELL.........................  82  50  84  49 /   0   0   0   0
PICACHO.........................  74  43  76  45 /   0   0   0   0
ELK.............................  68  42  71  43 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ526-539-540.

WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ523-528>538.

RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-106-108.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101-103>109.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-108.

&&

46/44
Hazardous weather outlook, Apr 6, 6:13 AM MDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 AM MDT WED APR 6 2011

NMZ501>540-071215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
613 AM MDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 7 AM TO 8 PM MDT FOR THE UPPER
GILA REGION...LOWER RIO GRANDE VALLEY AND EASTERN NEW MEXICO...WHERE
LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

STRONG WINDS WILL DEVELOP AFTER SUNRISE ACROSS THE SANGRE DE CRISTO
AND SANDIA MOUNTAINS AS WELL AS THE ADJACENT HIGHLANDS...PERSISTING
THROUGH THE EARLY EVENING HOURS. SPEEDS OF 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH ARE LIKELY...CREATING STRONG CROSS WINDS FOR NORTH AND
SOUTH ORIENTED ROADS AS WELL AS REDUCED VISIBILITIES FOR DUST PRONE
AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FROM LATE MORNING INTO
THE EARLY EVENING FROM THURSDAY THROUGH SUNDAY. THE PRIMARY CONCERN
WILL BE IN THE EASTERN PLAINS...HOWEVER A MORE SIGNIFICANT EVENT ON
FRIDAY WILL ALSO INCLUDE PORTIONS OF WESTERN AND CENTRAL NEW MEXICO.

STRONG TO DAMAGING WINDS ARE POSSIBLE EACH AFTERNOON FROM THURSDAY
THROUGH SUNDAY WITH THE BEST FOCUS IN THE EAST. EXPECT THE GREATEST
COVERAGE ON FRIDAY...WHERE WINDY CONDITIONS ARE LIKELY FOR SOUTHERN
AND EASTERN NEW MEXICO. MEANWHILE...EXPECT THE STRONGER WIND SPEEDS
TO OCCUR SATURDAY AFTERNOON ACROSS THE EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:10 AM MDTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more12 hr
Apr 7, 3:35 PM MDTRed Flag WarningABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more29 hr

Nearby

Wind Advisories in New Mexico, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.